Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 4, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Aug 14, 2019, 3:40 AM EDT for Huron County, Saint Clair County, Sanilac County, Michigan. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2019, 3:40 AM EDT (07:40 UTC)
- Expired
- Aug 14, 2019, 8:48 PM EDT
- In force
- 17 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805 WHUS43 KDTX 140740 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Detroit/Pontiac MI 340 AM EDT Wed Aug 14 2019 MIZ048-054-140845- /O.CAN.KDTX.LS.Y.0022.000000T0000Z-190814T1200Z/ Bay-Tuscola- 340 AM EDT Wed Aug 14 2019 ...LAKESHORE FLOOD ADVISORY IS CANCELLED... The National Weather Service in Detroit/Pontiac has cancelled the Lakeshore Flood Advisory. $$ MIZ049-055-063-142000- /O.NEW.KDTX.BH.S.0004.190814T0740Z-190815T0200Z/ /O.EXT.KDTX.LS.Y.0022.000000T0000Z-190815T0200Z/ Huron-Sanilac-St. Clair- 340 AM EDT Wed Aug 14 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...LAKESHORE FLOOD ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... The National Weather Service in Detroit/Pontiac has issued a Beach Hazards Statement for dangerous swimming conditions, which is in effect through this evening. * Lake Shore Flooding...Strong north winds will continue to support higher waves and higher lake levels. Waves of 3 to 5 feet are expected. * Beach Hazards...Strong onshore flow will lead to high wave action and strong structural currents. * Location...Beaches from Caseville to Port Huron including... Caseville...Sand Point...Port Crescent State Park... Port Austin...Harbor Beach...Port Sanilac...Lexington... Birch Beach...Lakeport...Fort Gratiot...Port Huron... * Impacts...The combination of high water levels and wave action may damage boats and docks and result in shoreline erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. * Prepare, plan and stay informed. Visit www.weather.gov/safety Children should not enter the water unsupervised and without a certified flotation device. Caution should be used when in or near the water. Pay attention to flags and signs posted near beach access points and lifeguard stations. High wave action alone can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$
2 follow-up statements
153 WHUS43 KDTX 141926 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Detroit/Pontiac MI 326 PM EDT Wed Aug 14 2019 MIZ049-055-063-150200- /O.CON.KDTX.LS.Y.0022.000000T0000Z-190815T0200Z/ /O.CON.KDTX.BH.S.0004.000000T0000Z-190815T0200Z/ Huron-Sanilac-St. Clair- 326 PM EDT Wed Aug 14 2019 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * Lake Shore Flooding...Strong north to northeast winds will continue to support higher waves and higher lake levels. Waves of 3 to 5 feet are expected. * Beach Hazards...Strong onshore flow will lead to high wave action and strong structural currents. * Location...Beaches from Caseville to Port Huron including... Caseville...Sand Point...Port Crescent State Park... Port Austin...Harbor Beach...Port Sanilac...Lexington... Birch Beach... Lakeport...Fort Gratiot...Port Huron... * Impacts...The combination of high water levels and wave action may damage boats and docks and result in shoreline erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. * Prepare, plan and stay informed. Visit www.weather.gov/safety Children should not enter the water unsupervised and without a certified flotation device. Caution should be used when in or near the water. Pay attention to flags and signs posted near beach access points and lifeguard stations. High wave action alone can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$
406 WHUS43 KDTX 150048 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Detroit/Pontiac MI 848 PM EDT Wed Aug 14 2019 MIZ049-150200- /O.CAN.KDTX.LS.Y.0022.000000T0000Z-190815T0200Z/ /O.CAN.KDTX.BH.S.0004.000000T0000Z-190815T0200Z/ Huron- 848 PM EDT Wed Aug 14 2019 ...LAKESHORE FLOOD ADVISORY IS CANCELLED... ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Detroit/Pontiac has cancelled the Lakeshore Flood Advisory. The Beach Hazards Statement has also been cancelled. $$ MIZ055-063-150900- /O.CAN.KDTX.BH.S.0004.000000T0000Z-190815T0200Z/ /O.EXT.KDTX.LS.Y.0022.000000T0000Z-190815T0900Z/ Sanilac-St. Clair- 848 PM EDT Wed Aug 14 2019 ...LAKESHORE FLOOD ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY... ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Detroit/Pontiac has cancelled the Beach Hazards Statement. The Lakeshore Flood Advisory is now in effect until 5 am Thursday. * Lake Shore Flooding...Strong north to northeast winds will continue to support higher waves and higher lake levels. Waves of 3 to 5 feet are expected. * Impacts...The combination of high water levels and wave action may damage boats and docks and result in shoreline erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. * Prepare, plan and stay informed. Visit www.weather.gov/safety To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 14, 1:31 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 14, 1:31 AM EDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
131 AM EDT Wed Aug 14 2019
.AVIATION...
Residual mid-level moisture to bring continued scattered to broken
cloud cover to all terminals through the morning period, generally
confined between 9-12 kft. Dry air will remain rooted in the low-
levels as post frontal northerly flow holds, which will bring VFR
cigs and vis through the TAF period. Otherwise, slight backing to
easterly flow will be possible in the afternoon as a series of upper-
level disturbances deepens a mid-level trough. Passage of a strong
upper-level disturbance should help support a mid-level cloud deck
into the afternoon, but given the antecedent dry low-levels,
precipitation chances remain very low.
For DTW...Still monitoring the possibility of seeing a stratus deck
tied to a moisture plume north of Lake Erie move across the terminal
this morning, however, models have advertised holding the peak of
the moisture to the east of SE MI and evidence has not been noted in
satellite imagery at this time. Will continue to hold just a SCT deck
in the low-levels through the morning hours.
.DTW THRESHOLD PROBABILITIES...
* Low for ceilings at or below 5000 ft overnight.
&&
.PREV DISCUSSION...
Issued at 355 PM EDT Tue Aug 13 2019
DISCUSSION...
The Great Lakes will reside on the southern periphery of a low
amplitude trough through mid week which with west-northwesterly flow
dominating through that time. A surface based baroclinic zone has
pushed south of the state this afternoon resulting in an influx of
drier air with northeasterly flow spreading across SE MI. This front
was the focus of some showers through the day with bulk of the
activity west and south of the area as a weak low rippled along it.
The recent push south of the state will bring an end to precip
chances locally over the next hour or two.
With surface based convection/showers ending, we then look into the
mid levels as scattered showers are present from the eastern U.P.
back west into southern WI. This is the result of a shortwave
tracking through the nearly zonal flow. The wave will exit east into
Ontario with little impact to the CWA with dry stable air in place.
There are several more mid level shortwaves that are progged to drop
through the trough over the Great Lakes in the coming days. Rain
chances locally will depend on timing these weak waves and their
proximity to other forcing mechanisms like the upper level jet or
simply diurnal heating which would allow them to expand over the
area. The next wave looks to dive south across southwestern lower MI
Wednesday afternoon. Continued dry NE flow into the cwa should
minimize coverage of showers locally but the hires models are
showing a n-s oriented boundary through the center of the state
trying to produce some afternoon showers west US23. The next wave
will then arrive on Thursday with hints of a weak boundary to our
south getting pulled back north as a warm front. Could see a little
boost in coverage if this can coincide with peak heating. Coverage
overall Wednesday and Thursday looks isolated to scattered with
a lack of instability over the region.
A mostly quiet and seasonable mid-August day is in store for Friday
with high pressure moving off to the eastern Great Lakes over the
course of the day. This opens the door for southerly flow to begin
to advect higher theta-e air back into SE Michigan. A shortwave
trough will move overhead by the evening and result in a chance of
showers and storms late Friday into Saturday as a warm front lifts
through.
A strong low over Hudson Bay will keep a longwave trough in place
over eastern Canada with upper westerlies essentially locked in
place over the Great Lakes and a series of shortwaves moving through
the flow. With the humid air mass in place (dew points in the mid to
upper 60s), the result will be a period of unsettled weather with a
slight chance to chance of showers both days this weekend. A strong
midlevel low will move through central Ontario on Sunday and direct
a cold front across the region, bringing a slightly better chance
for thunderstorms on Sunday. The front will also usher in a drier
and slightly cooler air mass as high pressure expands in through the
early week.
MARINE...
North to northeast flow has persisted behind a cold front that is
now just south of the MI/OH border. Flow pattern expected to
continue overnight and into Wednesday before a diminishing wind
trend commences. 3-5 ft waves will dissipate after midnight within
Saginaw Bay once winds slow to around 10 knots. Meanwhile, the
eastern shores of the Thumb and southern open waters of Lake Huron
will see max wave heights in the 6-9 ft range late tonight until
Wednesday morning. Small Craft Advisories will remain in effect for
Saginaw Bay and Lake Huron shorelines through 12Z Wednesday as
frequent gusts in excess of 20 knots are expected. Continuing the
mention of waterspout potential over the nearshore waters of western
Lake Erie today given SST to 850 mb temperature difference around 9
C with 27 kft convective cloud depths in an environment where LCL
heights below 2 kft are possible. This is largely conditional,
dependent on the realization of isolated thunderstorms this
afternoon/evening.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Lakeshore Flood Advisory until 8 AM EDT this morning for MIZ048-049-
054-055-063.
Lake Huron...Small Craft Advisory until 8 AM EDT this morning for LHZ421-422-
441>443.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....AM
DISCUSSION...DRK/TF
MARINE.......KK
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Aug 13, 4:06 PM EDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 406 PM EDT Tue Aug 13 2019 MIZ047>049-053>055-060>063-068>070-075-076-082-083-140900- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 406 PM EDT Tue Aug 13 2019 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight A Lakeshore Flood Advisory and Beach Hazards Statement for dangerous swimming conditions is in effect for Bay, Tuscola, Huron, Sanilac, and St Clair counties. Refer to the latest Coastal Hazard Message for more details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The potential exists for thunderstorms Thursday afternoon as and upper level low pressure system pushes into the western Great Lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-140900- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 406 PM EDT Tue Aug 13 2019 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight A small craft advisory is in effect today and tonight for the nearshore waters of Lake Huron including Saginaw Bay. Refer to the latest marine forecasts for additional information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The potential exists for thunderstorms again Thursday afternoon as and upper level low pressure system pushes into the western Great Lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DRK
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:45 AM EDT | Small Craft Advisory | DTX | 19 hr |
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.